MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN TRI-STAPLE 2.0; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN TRI-STAPLE 2.0; STAPLE, IMPLANTABLE
Model Number SIGTRSB45AXT
Medical Device Problem Codes Entrapment of Device (1212); Human-Device Interface Problem (2949)
Health Effect - Clinical Codes Abdominal Pain (1685); Laceration(s) (1946)
Date of Event 06/23/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D10 concomitant products: sigadaptstnd sig power sigadaptstnd linear adapter - (serial#unknown); sigphandle sig power sigphandle handle -(serial#(b)(6); sigsbchgr sig power sigsbchgr one -bay charger -(serial#(b)(6) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during a laparoscopic minimally invasive stapled abdominal repair (misar) abdominal diastasis procedure, after firing, it was difficult to straighten the device, and the jaws of the reload did not open despite all the attempts to reset the device.A screwdriver was used, but it did not resolve the issue.The surgery was converted to an open surgery, and suturing was done to resolve the issue.The device was removed by making a cut with scissors.Post-operatively, the patient had acute abdominal pain and took medication and pain relief therapy.The charger was working intermittently.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection noted the device partially fired with the interlock engaged.The jaws were clamped on tissue, and the i-beam advanced to the 1-centimeter (cm) mark.The distal sutures on both the anvil and cartridge sides remained anchored, while the proximal end of the reload adapter was found broken.It was reported that after firing, the jaws of the reload did not open despite all the attempts to reset the device.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue may occur due to over flexure of the reload while attached to the instrument, or when the firing handle has not been completely cycled.It was also reported that after firing, it was difficult to straighten the device.The reported issue could not be confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: failure to completely fire the reload will result in an incomplete cut and/or incomplete staple formation, which may result in poor hemostasis and/or leakage.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
TRI-STAPLE 2.0
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer (Section G)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key22374593
Report Number1219930-2025-02791
Device Sequence Number4413469
Product Code GDW
UDI-Device Identifier10884521717619
UDI-Public10884521717619
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K173270
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSIGTRSB45AXT
Device Catalogue NumberSIGTRSB45AXT
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2025
Supplement Date Received by Manufacturer09/22/2025
Initial Report FDA Received Date07/01/2025
Supplement Report FDA Received Date09/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale